Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 16, 2005, 4:58 PM MDT for Chaves County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2005, 4:58 PM MDT (22:58 UTC)
- Expired
- Jun 16, 2005, 5:46 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 16, 2:15 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT THU JUN 16 2005 .DISCUSSION...WFO EPZ IS BACKING UP WFO ABQ WHILE THEY ARE PERFORMING SYSTEM UPGRADES. THIS DISCUSSION WILL MOSTLY FOCUS ON SHORT TERM WEATHER EVENTS. NEAR TERM...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF EAST CENTRAL AND NORTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING. AS OF MID DAY...THE DRY LINE WAS ORIENTED FROM WESTERN CHAVEZ COUNTY NORTHWARD THROUGH EASTERN LINCOLN COUNTY AND WESTERN GUADALUPE COUNTY...THEN INTO SAN MIGUEL AND HARDING COUNTIES. RADAR DATA INDICATES THUNDERSTORMS FIRING UP ALONG THE BOUNDARY AND MOVING EASTWARD. DECENT MOISTURE AND HIGH CAPE VALUES ARE CONTRIBUTING TO CONDITIONS THAT APPEAR FAVORABLE FOR A FEW OF THE STORMS TO APPROACH SEVERE CRITERIA WITH STRONG WINDS AND LARGE HAIL POSSIBLE. FOR THE REMAINDER OF THE STATE...WEST OF THE DRY LINE...DRIER AIR MOVING INTO THE STATE FROM THE WEST HAS LOWERED DEW POINTS INTO THE 20S WITH NO REALISTIC CHANCE FOR SHOWERS AND THUNDERSTORMS EXPECTED TODAY OR TONIGHT. SOME FAIR WEATHER CLOUDS HAVE DEVELOPED ALONG THE HIGHER TERRAIN AND GUSTY WINDS HAVE OCCURRED WITH DAY TIME HEATING AND MIXING. AFTER TODAY...MODELS WILL CONTINUE THE WARM AND DRY TREND INTO THE WEEKEND WITH THE DRY LINE MOVING EAST OUT OF THE STATE EARLY TOMORROW. STRONG HIGH PRESSURE WILL DEVELOP OVER THE REGION DURING THE WEEKEND AND PERSIST INTO THE FIRST PART OF NEXT WEEK. WARM TEMPERATURES WITH LOWER WIND SPEEDS ARE LIKELY DURING THE PERIOD. LONGER RANGE MODELS SUGGEST THAT ISOLATED THUNDERSTORMS...FROM DAY TIME HEATING AND A WEAK UPPER LEVEL DISTURBANCE...MAY BE POSSIBLE OVER PORTIONS OF NORTHWESTERN NEW MEXICO MONDAY THROUGH WEDNESDAY. THAT WILL DEPEND ON WHETHER THE SURFACE HEATING CAN OVERCOME THE WARM TEMPERATURES ALOFT THAT WILL TEND TO SUPPRESS CONVECTION. WILL MAKE NO CHANGES TO LATER PERIOD FORECAST AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 94 53 92 / 0 0 0 0 GALLUP.......................... 45 89 45 89 / 0 0 0 0 GRANTS.......................... 47 90 47 90 / 0 0 0 0 GLENWOOD........................ 54 96 54 96 / 0 0 0 0 CHAMA........................... 44 82 44 82 / 0 0 0 0 LOS ALAMOS...................... 53 86 53 89 / 0 0 0 0 RED RIVER....................... 43 76 43 78 / 0 0 0 0 TAOS............................ 45 87 45 88 / 0 0 0 0 SANTA FE........................ 52 89 52 89 / 0 0 0 0 SANTA FE AIRPORT................ 54 92 54 93 / 0 0 0 0 ESPANOLA........................ 52 93 52 94 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 64 95 64 95 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 60 98 60 98 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 60 93 60 93 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 62 96 62 96 / 0 0 0 0 SOCORRO......................... 62 99 62 99 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 56 88 56 90 / 10 0 0 0 MORIARTY/ESTANCIA............... 54 90 54 92 / 10 0 0 0 CARRIZOZO....................... 59 99 59 98 / 0 0 0 0 RUIDOSO......................... 58 90 58 89 / 10 0 0 0 RATON........................... 50 88 50 90 / 10 0 0 0 LAS VEGAS....................... 52 88 52 88 / 10 0 0 0 ROY............................. 57 89 57 91 / 10 0 0 0 CLAYTON......................... 61 88 61 94 / 10 0 0 0 SANTA ROSA...................... 60 97 60 98 / 10 0 0 0 TUCUMCARI....................... 66 99 66 102 / 20 0 0 0 FORT SUMNER..................... 62 100 62 101 / 20 0 0 0 CLOVIS.......................... 66 100 66 101 / 20 0 0 0 PORTALES........................ 65 101 65 102 / 20 0 0 0 ROSWELL......................... 69 104 69 105 / 20 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && LUNDEEN/EPZ
Hazardous weather outlook, Jun 16, 6:00 AM MDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 16 2005 NMZ001>021-026-171200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY DRIER AIR SPREADING WEST TO EAST ACROSS NEW MEXICO WILL RESULT IN FEWER THUNDERSTORMS TODAY. WESTERN AREAS ARE EXPECTED TO REMAIN DRY...WHILE ENOUGH MOISTURE AND INSTABILITY WILL LINGER ACROSS THE FAR EAST TO SUPPORT ISOLATED THUNDERSTORMS. SOME OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KJ
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.